I work at a camp and there is benadryl that has been expired for over 6 months, what are the effects?
16 Jun 2011
My pharmacist told me that as long as they were in a dry, cool place the worst that would happen is they would be weaker. If they have been in the damp or outside the packaging that would cause them to go bad quickly. As long as yours are still in the packaging they aren't all that old - you should be fine.
8 Jul 2011
Expiration dates are for lawyers. I have worked in surgery and have asked several physicians this question about drug efficacy, and they have all told me the same thing: If it's stored in a cool dry place expect the drug to maintain it's full potency up to one year for a pill and 6 months for a liquid/suspension. I was also told that you can use these meds 3-5 years past expiration date and all you may encounter is a little loss in efficacy, that's all, no harmful sife effects.
When I worked for a veterinarian when I was a kid I remember dispensing pills and I was told to print the expiration on the pill bottle as being one year from the date it was being prescribed - DESPITE what it said on the master bottle. This is what kind of gave me my first sense of "hmm there's something not adding up here... "
- Benadryl Information for Consumers
- Benadryl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Benadryl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a few years ago and after 2 visits in 2 days to the ER I found out that some newer antisthimines derive from it. They say it's something ...
1 answer • 6 Aug 2011
I was stung by a wasp and when I was younger I was told by a doctor that I am allergic to them. My finger is swollen, extremely sore, and kind of ...
3 answers • 16 Jul 2012
1 answer • 12 Nov 2013
I am alergic to Benadryl and am concerned it may be in Gabapentin which I am supposed to start taking tonight.
4 answers • 6 Feb 2014
... some the other day after having and allergic reaction to Midodrine. Then the next day I had a seizure that lasted close to an hour. I'm ...
1 answer • 20 May 2014